MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D728260RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Concomitant product: smarttouch bidirectional sf us catalog #: d-1348-04-s lot #: 30007894l.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for atypical atrial flutter with a webster catheter and suffered a cardiac tamponade requiring pericardiocentesis.During placement of the webster catheter in the coronary sinus, the physician noted resistance followed by rapid catheter advancement.After transseptal puncture and left atrial ablation, the intracardiac echocardiography (ice) catheter was repositioned to more effectively visualize the ridge between the left pulmonary veins and the left atrial appendage (laa).At this point, the right ventricular effusion was detected.Remainder of procedure was aborted.Catheters were removed from the patient.Pericardiocentesis yielded an unspecified volume of fluid.Patient remained asymptomatic and stable throughout the procedure.Patient was transferred for observation.Patient required extended hospitalization (overnight) as a result of the adverse event for monitoring of the effusion.Patient fully recovered.Factors cited that may have contributed to the adverse event include that the physician pushed against the resistance of the coronary sinus valve.Physician¿s opinion regarding the cause of the adverse event is that a perforation occurred during positioning of the webster catheter in the coronary sinus, prior to transseptal puncture.Transseptal puncture was performed with an unspecified needle and an unspecified sheath.Generator was set on standard parameters (unspecified).Generator settings at the time of injury included power at 25 watts, temperature of 34 degrees celsius, and impedance of 125 ohms.Power was not titrated during the procedure.There is no information regarding overall ablation time or last ablation cycle time at the site of injury, as ablation was not suspected to be the cause of the adverse event.Irrigated catheter flow was set on smarttouch sf settings (unspecified).Patient received anticoagulant during the procedure with activated clotting time (act) maintained between 300-350 seconds.There is no information regarding shaft proximity interference value.Smarttouch bidirectional sf catheter was not in close proximity to another catheter.Smarttouch bidirectional sf catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no issues or errors reported on any biosense webster, inc.Products or equipment during the procedure.

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7564149
Report Number2029046-2018-01631
Device Sequence Number16647229
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD728260RT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date06/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR